What Are The Effects Of Taking Valium And Hydrocodone

Question

Asked by gb

What Are The Effects Of Taking Valium And Hydrocodone

My 81 year old mother-in-law has been taking valium, hydrocodone, and antivert to combat her vertigo, menieres disease, and back pain. What are the drug interactions between these medications? I know some drugs when taken together can have detrimental effects. Some increase the effects of the drugs and as valium and the opioids all affect the central nervous system. I worry the continued use will have serious effects for my mother-in-law. Her general practioner does not know how much or how often she takes these drugs as she doesn't give him accurate information. Any answer about how these drugs effect each other and how long they stay in the system would be greatly appreciated.

Answer

I'd recommend that you call a pharmacist and ask about the interaction between these medications. Pharmacists are a good resource when you have questions about your medications.

Combining different medications is a very individual thing.   While a lot of people take more than one drug affecting the central nervous system, it's important that they be monitored for signs of CNS depression.   As the previous answerer mentioned, your mother-in-law's age is an important factor since the sensitivity to the effects of many medications increases with age.

My greatest concern is that her doctor doesn't know what she is taking.   That can be extremely dangerous, especially if she has to be hospitalized or in an emergency situation.   Have all of her medications been prescribed for her by a doctor?   Is it just that her primary care physician doesn't know about all of them?

I believe that people shouldn't have to suffer in pain, particularly in the last years of their life, if it can be avoided.   If her doctor isn't willing or able to help her get adequate pain relief, then perhaps she needs to find a different doctor.   But regardless, she really needs to be completely honest with whatever doctor she sees.   No doctor can help us properly unless we're honest with them.

I hope you're able to convince your mother-in-law to be upfront with her doctor.   And I hope she has or finds a doctor who is sensitive to her needs and is able to help her.

The consequence of long-term opioid use